I am brand new here so bear with me. I have been on Cymbalta for about 3 years. I switched to the generic in Jan 2014. About 4 months ago I went down from 60 to 40 mg (one week every other dosage and then sticking the the lower dose starting the second week). 2 months ago I went from 40 to 30. A week and a half ago I went from 30 to 20 every other day and just 5 days ago have been on only 20s. I am having a super rough time. Night sweats, can't sleep, zapping feelings running through my body and starting yesterday highly emotional and teary. It's so frustrating. I'm coming down off of it slowly to see if I even need it any more (depression, anxiety and PTSD), and am also on a tiny dose of Risperdol. My Dr. said I could switch to another medicine but at this point I feel just so frustrated that I don't want to be on anything at all. She also says I should go back up to the 30 mg. I feel like that's moving backwards. Being so sleep deprived and emotional isn't helping my thought process either. Any thoughts/recommendations? Thank you. I'm terrified posting in a forum and this is my first time.
30 Mg To 20 Mg Weaning With Major Withdrawal Symptoms
Posted 14 May 2014 - 01:27 PM
mikasomni, welcome and no reason to be fearful on this forum! Everyone here is loving, supportive, informed and wise! I too came here as a "first timer" and found hope and reassurance, etc! As you will soon find from others, Fishinghat, Thismoment, fiveNotions and others, the much slower weaning buy bead counting is much, much easier on the mind and body than a slow taper in dosage. You will not be going "backwards" by upping your dosage. It will get you more stable and then you can bead count. There are posts on bead counting here, but if you are not able to find a post, one of the others I mentioned above will help soon. I did cold turkey and it is not at all recommended by me or any of the others here. Please make it easier on yourself and go with the bead counting method. You will still have difficulties with emotions, and physical discomfort, but much less with a slower rate of weaning! Others will chime in soon with support! God bless! Keep us posted, we're here for ya! clara
Posted 14 May 2014 - 01:34 PM
I've never felt supported by a "stranger" before so I'm so glad I took the risk and put this out here. Thank you. I had read some of the bead counting posts. I didn't even know there were beads in there. I'm hoping its in the generic as well. Man I hate this feeling in my extremities!
Posted 14 May 2014 - 01:39 PM
Hello mika, welcome! You've come to the right place for help and encouragement with the Cymbalta withdrawal process! (I was terrified, too, the first time I posted .... and then, when everyone joined in to welcome me, I knew I'd found a new "home"!)
You've come down too fast and too hard .... it's what most of the docs seem to suggest, but the have no idea what this poison is like to get off of ....
The best way to do it is to bead count, by removing a few, even one, bead per day, or every few days, over an extended period of time. I'll leave the details of this to others here....I quit cold turkey because I had to (no insurance, and allergic to the generic) ....I'm in my 6th month off crapalta, and I can assure you, there is life after the stuff, and it is worth all the struggle that goes into getting off it!
My suggestion is to go back up to the last dose at which you felt stable .... settle in at that level for a bit, and then begin the bead counting .... you'll still feel some withdrawal, but it will be less hard than what you've got now, and you'll have some control over the drug... ....rather than being at its mercy...
Going back up a level isn't a failure....it's an intentional move, part of having a real plan for getting of the poison ...this is particularly important in order to minimize the anxiety, PTSD etc. symptoms....most docs mistake Cymbalta withdrawal symptoms for a return of the underlying issues....and try to convince us to go back on the drug...or take new/more drugs....
You can do this! Be sure that you're taking the basic group of supplements ....most of us have used/still use vitamins, a b-complex, chelated magnesium and omega 3.....
Check out the "nutritional support" and "what's helping me" forums for lots of info on how to treat specific symptoms, ideas that have worked for others during the process, etc.
Also take a look at the "positive events" forum .... we go there to post our success stories as we progress through the physical withdrawal part of the process and move into recovery and "re-entry" into our lives ....
Stay in touch, we'll do everything we can to help you through this!
Posted 14 May 2014 - 01:47 PM
FN knows. He got it 100% right when he said...."My suggestion is to go back up to the last dose at which you felt stable .... settle in at that level for a bit, and then begin the bead counting .... you'll still feel some withdrawal, but it will be less hard than what you've got now, and you'll have some control over the drug... ....rather than being at its mercy..."
Posted 14 May 2014 - 02:46 PM
FN and FH have it right. Go back to 30 mg and stay there until you feel stable. That might take a week or so. Then wean off slowly without big steps like you've been doing. The steps bring on withdrawal similar to cold turkey. We (and Eli Lilly) recommend no steps, just a smooth constant taper.
See the post titled "Bead Counting".
- Wagtail likes this
Posted 14 May 2014 - 03:33 PM
Posted 14 May 2014 - 03:45 PM
Sure, you could stay with the 20 until it levels out, though it won't make that much difference in the weaning time from 20 mg or 30 mg to 0. I can see how sticking it out at 20 until it levels could feel like a positive move, but you'll probably suffer a bit more doing the wait.
You will be okay either way you go. Go slow.
Posted 14 May 2014 - 04:08 PM
Welcome, Mikasomni! I am happy that you have found us as there is so much help, support, knowledge and caring here. You will be meeting many new "friends" who want to help...
I am a 4 month cold turkey survivor and it was truly the trip to hell. I DO NOT recommend it for anyone! Please follow the above suggestions from some of our wonderful and informed members - they know!!
I offer my support and please feel free to post any time - or vent if you need to This is not easy, but you will find all the help you need right here. You can make it!
The best of luck to you,
Posted 15 May 2014 - 02:23 AM
Congratulations on the brave step of stopping this dreadful chemical , you will suffer but it is sooooooo worth it to rid your body from this nasty mind/ mood altering drug .
I took 60 mgs for 10 long years & suffered from Bad health for most of that time . I had no idea that the Cymbalta was making me sick & not one doctor even considered it or suggested it to me.
It's 6 months since I took my last dose & I am thrilled to say , that on my good days ( & there are more of them now ) I feel amazballs !.. I feel alive again & I can feel my emotions again .. When I laugh I REALY LAUGH !.
Hang in there & before you know it you too will feel well again.
Good Luck ..:-)
Posted 15 May 2014 - 05:53 AM
Posted 15 May 2014 - 08:22 AM
Yes, I do get it! First Paxil then a few years later Cymbalta. They both helped! I had a sense of humor, could focus, multitask, etc. It's just the long term effect plus the need for alcohol to go with it, well, I became someone I did not like or love. And that's the short version! So yes, it did help, but I am pretty much convinced that good counsel/therapy would have been just a helpful for me and prob' others! Keep us posted mika! Hugs and prayers!
- mikasomni likes this
Posted 15 May 2014 - 11:09 AM
FN.... I am very technically-challenged, so if I could do this so can u! Try the site Bitstrips.com
I did it through Facebook but don't think you need to be on it - think you can create comic just by going on the site itself...
Good luck - I'll look forward to seeing a new avatar from you!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users